Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Apr 29, 2006, 5:53 PM PDT for Lincoln County, Washington. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2006, 5:53 PM PDT (00:53 UTC)
- Expired
- Apr 29, 2006, 6:45 PM PDT
- In force
- 52 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Lincoln County, WA
The radar
The Spokane radar (KOTX), 69 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 300056 SVROTX WAC043-300145- /O.NEW.KOTX.SV.W.0001.060430T0053Z-060430T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 553 PM PDT SAT APR 29 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN EAST CENTRAL WASHINGTON * UNTIL 645 PM PDT * AT 548 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 29 MILES SOUTHWEST OF DAVENPORT...OR ABOUT 37 MILES NORTHEAST OF MOSES LAKE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DAVENPORT BY 630 PM PDT LAT...LON 4754 11886 4738 11874 4760 11801 4782 11819 $$ BZ
2 follow-up statements
000 WWUS56 KOTX 300130 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 624 PM PDT SAT APR 29 2006 WAC043-300145- /O.CON.KOTX.SV.W.0001.000000T0000Z-060430T0145Z/ LINCOLN WA- 624 PM PDT SAT APR 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR CENTRAL LINCOLN COUNTY... AT 618 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS AS HIGH AS 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF DAVENPORT...OR ABOUT 41 MILES WEST OF CHENEY...MOVING NORTHEAST AT 30 MPH. THE MAIN THREAT FROM THIS STORM WILL BE WIND GUSTS...THE STRONGEST OF WHICH WILL PASS BETWEEN DAVENPORT AND LINCOLN. THIS STORM IS WEAKENING VERY SLOWLY...AND IF THIS TREND CONTINUES THE WARNING WILL BE ALLOWED TO EXPIRE AT 645 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF DAVENPORT BY 640 PM PDT LAT...LON 4769 11858 4752 11841 4769 11803 4787 11824 $$ BZ
000 WWUS56 KOTX 300140 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 636 PM PDT SAT APR 29 2006 WAC043-300146- /O.EXP.KOTX.SV.W.0001.000000T0000Z-060430T0145Z/ LINCOLN WA- 636 PM PDT SAT APR 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY EXPIRES AT 645 PM PDT... THE SEVERE WEATHER THREAT IS DIMINISHING RAPIDLY AS THE THUNDERSTORM TRACKS NORTHEAST BETWEEN DAVENPORT AND LINCOLN. THOUGH THE WARNING WILL EXPIRE SHORTLY...SMALL HAIL AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE UNTIL 7 PM. LAT...LON 4769 11858 4752 11841 4769 11803 4787 11824 $$ BZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:30 PM PDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 29, 2:30 PM PDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 230 PM PDT SAT APR 29 2006 .SYNOPSIS...A STRONG COLD FRONT WILL BRING EVENING SHOWERS AND THUNDERSTORMS TO MUCH OF THE REGION THIS EVENING...FOLLOWED BY BREEZY WINDS THROUGH THE NIGHT...AND TEMPERATURES ON SUNDAY RETURNING TO SEASONAL NORMALS WITH MAINLY DRY CONDITIONS. && .DISCUSSION... TONIGHT...STRONG COLD FRONT/MARINE PUSH WILL PASS THROUGH THE REGION THIS EVENING. SATELLITE INDICATES A DYNAMIC AND MOIST UPPER WAVE PLOWING INTO THE COAST THIS AFTERNOON. AHEAD OF THE MAIN FEATURE OUT- RIDING DISTURBANCES ARE EXPLOITING OROGRAPHIC ASSISTANCE PRODUCING SCATTERED MOUNTAIN THUNDERSTORMS NORTH...SOUTH AND EAST OF THE COLUMBIA BASIN. SURFACE THERMAL TROUGH LIES OVER THE CENTRAL COLUMBIA BASIN AT 18Z AND THIS TROUGH WILL MIGRATE EASTWARD THIS EVENING. EXPECT CONVECTION TO BECOME MORE WIDESPREAD AND COME OFF THE MOUNTAINS INTO THE EASTERN BASIN ZONES THIS EVENING AS DYNAMIC SUPPORT IN ADVANCE OF THE INCOMING UPPER TROUGH INCREASES AND THE SURFACE FRONT PROVIDES A FOCUSING MECHANISM. THIS ACTIVITY WILL GENERALLY CORRESPOND WITH THE SURFACE THERMAL AXIS WHERE MAXIMUM VERTICAL TEMPERATURE DIFFERENTIAL AND THUS MAXIMUM INSTABILITY WILL EXIST THIS EVENING. MODEL SOUNDINGS ADJUSTED TO EXPECTED LATE DAY TEMPS AND DEW POINTS YIELD 500 TO 800 J/KG CAPE OVER MUCH OF THE FORECAST AREA WHICH IS FAIRLY UNSTABLE FOR THIS PART OF THE COUNTRY. THUS POPS THIS EVENING REFLECT AREAL COVERAGE OF EXPECTED THUNDERSTORMS RATHER THAN PROBABILITY OF OCCURRENCE AT ALL. MINOR 30 TO 40 MPH GUST FRONT PASSAGES FROM NEARBY THUNDERSTORMS ARE ALSO A POSSIBILITY EVEN IF A THUNDERSTORM DOES NOT RUN OVER A PARTICULAR LOCATION. DEEP BASIN ZONES UNDER LESS OF A THREAT WITH THE FRONT TURNING WINDS WESTERLY AND NORTHWEST QUICKLY AFTER 00Z FOR A DOWNSLOPE SCENARIO TO RETARD FURTHER CONVECTION IN THE WESTERN ZONES BEYOND AN EARLY EVENING SLIGHT CHANCE. AFTER THE FRONTAL PASSAGE...AROUND 6PM AT WENATCHEE TO AFTER 10 OR 11 PM OVER THE IDAHO/WASHINGTON BORDER...POST FRONTAL GRADIENT WILL INCREASE DRAMATICALLY FOR BREEZY TO LOCALLY WINDY CONDITIONS THROUGH MUCH OF THE NIGHT THROUGH OUT THE REGION. LINGERING SHOWERS OVER THE IDAHO PANHANDLE WILL TAPER OFF SUNDAY MORNING. SUNDAY A SHORT WAVE RIDGE AND SURFACE HIGH PRESSURE WILL KEEP FORECAST MAINLY DRY WITH DECREASING WINDS...BUT SIGNIFICANTLY COOLER IN A POST FRONTAL PACIFIC AIR MASS. /FUGAZZI SUNDAY NIGHT THROUGH TUESDAY...WEAK SHORT WAVE RIDGING SUNDAY NIGHT AHEAD OF THE NEXT UPSTREAM COLD FRONT. THIS WILL KEEP GENERALLY CLEAR SKIES. STRONG RADIATIONAL COOLING WILL RESULT IN COOLER OVER NIGHT TEMPERATURES. THE SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT DEPICTING ANOTHER COLD FRONT MOVING THROUGH THE FORECAST AREA ON MONDAY. THE FRONT IS PROGGED TO BE ON THE CASCADES NEAR 18Z AND EAST INTO MONTANA BY 00Z. BUMPED UP POPS AHEAD AND WITH THE COLD FRONT ACROSS MAINLY THE NORTHERN ZONES AS THIS FAST MOVING SYSTEM TRACKS ALONG THE BRITISH COLUMBIA BORDER. IN ADDITION THE ATMOSPHERE WILL BE CONDITIONALLY UNSTABLE AND WITH THE FORCING FROM THE FRONT ADDED ISOLATED THUNDERSTORMS TO THE NORTHEAST MOUNTAINS AND NORTH IDAHO PANHANDLE MOUNTAINS THROUGH MONDAY EVENING. QPF AMOUNTS SHOULD BE MINIMAL WITH THE QUICKNESS OF THE FRONT. THIS SYSTEM APPEARS TO BE MORE OF A WIND EVENT THAN A THUNDERSTORM EVENT. BUMPED UP THE WINDS TO BREEZY THROUGH MONDAY EVENING. HIGH PRESSURE RAPIDLY BUILDS INTO THE PACIFIC NORTHWEST MONDAY AND TUESDAY. THIS WILL RETURN THE REGION TO WARM...DRY AND STABLE CONDITIONS. /TOBIN TUESDAY NIGHT THROUGH SATURDAY..AMPLIFICATION OF RIDGING OVER THE AREA KEEPS A DRY FORECAST TREND THRU THIS FORECAST PERIOD. WARMING TREND VALID AS WELL BUT NOT AS CLEAN AS THE RIDGING IS NOT AMPLIFIED ENOUGH TO KEEP NUISANCE FRONTAL PASSAGES FROM OCCURRING... WITH A WEAK COLD FRONT PASSAGE STILL HINTED AT FOR FRIDAY AS MORE OF A WIND-SHIFT AND CLOUD GENERATOR RATHER THAN A PRECIPITATION PRODUCER...OTHERWISE THE ABOVE PRESSURE PATTERN WOULD FAVOR A PERSISTENT OFFSHORE FLOW OR MORE OF A PRIMARILY NORTHEAST WIND. && .AVIATION...VFR CONDITIONS EXPECTED REGION WIDE UNTIL 22Z WHEN SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY OVER THE EASTERN COLUMBIA BASIN AND OVER THE MOUNTAINS TO THE NORTH AND EAST OF THE BASIN. MVFR CEILINGS AND VISIBILITIES WILL ACCOMPANY THIS ACTIVITY WITH LOCAL MOUNTAIN OBSCURATIONS EXPECTED. THUNDERSTORM ACTIVITY WILL SUBSIDE AFTER 05Z WITH GRADUAL IMPROVEMENT TO VFR CONDITIONS FROM WEST TO EAST OVERNIGHT. /MJF && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 42 63 38 59 37 62 / 40 0 0 10 10 0 COEUR DALENE 43 63 36 60 36 64 / 40 0 0 10 10 0 PULLMAN 42 61 37 58 35 60 / 50 0 0 10 10 0 LEWISTON 46 67 42 64 41 68 / 40 10 0 10 10 0 COLVILLE 43 67 38 64 33 63 / 50 0 0 20 20 0 SANDPOINT 42 61 36 61 35 64 / 50 0 0 20 20 0 KELLOGG 41 60 35 58 31 62 / 60 10 0 10 10 0 MOSES LAKE 42 69 39 65 39 68 / 20 0 0 10 10 0 WENATCHEE 44 68 44 64 43 68 / 20 0 0 10 10 0 OMAK 41 68 37 63 37 66 / 20 0 0 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Apr 29, 5:36 AM PDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 536 AM PDT SAT APR 29 2006 IDZ001>004-026-027-WAZ031>038-041>044-301300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 536 AM PDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH ACROSS THE INLAND NORTHWEST LATE THIS AFTERNOON AND TONIGHT. AHEAD OF THE FRONT...SUFFICIENT MOISTURE AND INSTABILITY WILL BE AVAILABLE TO SUPPORT THUNDERSTORMS. THE THREAT OF THUNDERSTORMS IS ANTICIPATED TO BE MORE FAVORABLE FROM THE OKANOGAN HIGHLANDS AND EASTERN BASIN INTO THE IDAHO PANHANDLE...WHERE STRONG THUNDERSTORMS ARE POSSIBLE. THE STORMS WILL CONTAIN BRIEF HEAVY RAIN...POSSIBLE WIND GUSTS UP TO 50 MPH...AND SMALL HAIL. BEHIND THE FRONT...WINDY WESTERLY WINDS WILL DEVELOP NEAR THE CASCADES LATE THIS AFTERNOON AND EARLY EVENING...SPREADING EAST ACROSS THE REMAINDER OF THE AREA DURING THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.